Theorems on magic squares

Shirali, Shailesh (2015) Theorems on magic squares. At Right Angles, 4 (3). pp. 43-47. ISSN 2582-1873

[img] Text - Published Version
Download (454kB)

Abstract

As has been pointed out in the companion piece on the same topic elsewhere in this issue, magic squares have been a source of recreation and leisure from ancient times. There is something about the symmetry and patterns contained in such squares that carry great appeal. In this piece, we shall prove two simple results about 3 × 3 and 4 × 4 magic squares. (Such squares would also be called third-order and fourth-order magic squares respectively.) Considering the ease and elegance with which they can be proved, the results will only add further appeal to an already wonderful subject.

Item Type: Articles in APF Magazines
Authors: Shirali, Shailesh
Document Language:
Language
English
Uncontrolled Keywords: Magic square, order, magic sum, line, arithmetic progression, symmetry
Subjects: Natural Sciences > Mathematics
Divisions: Azim Premji University > University Publications > At Right Angles
Full Text Status: Public
URI: http://publications.azimpremjifoundation.org/id/eprint/3103
Publisher URL:

Actions (login required)

View Item View Item